Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 30, 2017, 5:39 PM CDT for Conecuh County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 5:39 PM CDT (22:39 UTC)
- Expired
- Jun 30, 2017, 6:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
County Conecuh County, AL
The radar
The Eglin Afb radar (KEVX), 129 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WWUS84 KMOB 302239
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
539 PM CDT FRI JUN 30 2017
ALZ056-057-060-302315-
Conecuh AL-Butler AL-Covington AL-
539 PM CDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER...SOUTHEASTERN CONECUH AND WESTERN COVINGTON
COUNTIES UNTIL 615 PM CDT...
At 539 PM CDT, the strong thunderstorm was located near I65 And US
84, or near Evergreen, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Evergreen and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3143 8663 3126 8695 3126 8698 3139 8711
3164 8683
TIME...MOT...LOC 2239Z 230DEG 14KT 3137 8698
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 4:03 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 30, 4:03 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Mobile AL 403 PM CDT Fri Jun 30 2017 .NEAR TERM /Now Through Saturday/...A mid level shortwave trough axis continues to progress from eastern AL into GA this afternoon, though an axis of deep layer moisture (precipitable water values between 2" and 2.2") and instability (MLCAPE values of 1500-2500 J/KG) continues to extend across most interior portions of our forecast area this afternoon, aiding in the development of scattered to numerous showers and thunderstorms. Coverage has recently become more focused over interior southwest and south central AL, with lesser coverage closer to the coast. A few of the stronger storms will produce brief strong and gusty winds, frequent lightning and locally heavy rainfall through the remainder of the afternoon. Surface observations show very warm and humid conditions otherwise prevalent outside of storms today, with temperatures in the mid to upper 80s and dewpoints in the lower to mid 70s. A few storms may linger into early to mid evening, before activity is expected to come to an end during the late evening and overnight hours. Another round of scattered showers and thunderstorms are expected to develop again Saturday with continued embedded impulses within moist zonal flow aloft moving across the region, along with ample available daytime heating and instability. The best chance of showers and storms looks to be focused over interior portions of southeast MS and southwest AL, where we will have 40-50% POPs in place by Saturday afternoon, with 20-30% coverage farther south and east. A few of the stronger storms will once again be capable of producing brief strong wind gusts, frequent lightning and heavy rainfall. Lows tonight are forecast to range in the lower to mid 70s inland and in the upper 70s near the immediate coast and beaches. Highs Saturday should trend just a little warmer, ranging from the mid to upper 80s near the immediate coast and beaches to around 90 or the lower 90s over inland portions of the area. /21 .SHORT TERM /Saturday night Through Monday night/...High pressure at the surface builds into the central and northern Gulf through the short term, maintaining a light generally southwest to westerly flow across the local area through that time. Aloft, broad troughing to the north and a building ridge over the central Gulf maintain westerly flow, with weak embedded impulses passing overhead as a series of shortwaves rotate around the parent low over eastern Canada. This will maintain scattered thunderstorms over the local area Sunday and Monday in a typical hot and humid summertime airmass. Afternoon thunderstorms could be more numerous near the coast during the late morning hours before propagating inland as the developing sea breeze serves as a local focus for enhanced lift. The primary hazards with these storms will be brief and locally heavy downpours, frequent lightning, and perhaps some gusty winds. Expect high temps to reach the upper 80's to lower 90's each day, and lows remain in the mid 70's each night. /49 .LONG TERM /Tuesday Through Friday/...Mid-level flow becomes lighter and more variable Tuesday and Wednesday as high pressure builds overhead, though the end result remains the same with afternoon storms developing in a hot and humid airmass each day, especially along the inland-propagating sea breeze. A shortwave is progged by model solutions to eject from the central Rockies by midweek, with solutions falling into somewhat better agreement in the shortwave progression eastward across the mid Mississippi River and then Ohio valleys by Thursday. This could result in an upward trend in PoPs towards the end of next week as the trough lingers along the Appalachian spine down into the Deep South. However, there is still a bit of uncertainty regarding the potency of this wave and how quickly it tracks across the eastern CONUS. In terms of temperature, it should come with no surprise that we remain hot and humid through the long term. After all, it is the Gulf coast in July. Highs will range from upper 80's to low 90's inland and mid to upper 80's along the immediate coast each day. Lows only reach the low to mid 70's inland and upper 70's along the immediate coast each night. /49 && .MARINE...A generally light southwest to west flow pattern is expected to prevail over the marine area through early next week as surface high pressure extends westward across the Gulf of Mexico. Seas should generally range between 1 and 2 feet through the period. Isolated to scattered daily showers and storms can be expected each day, with the best coverage near inland bays and sounds. /21 && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 90 76 91 / 10 30 10 30 Pensacola 76 89 77 90 / 20 20 10 30 Destin 78 89 79 89 / 20 20 10 30 Evergreen 73 91 73 92 / 20 30 10 30 Waynesboro 72 91 73 91 / 20 50 10 30 Camden 73 92 74 91 / 20 40 10 30 Crestview 73 92 75 94 / 20 20 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 30, 4:31 AM CDT, 13 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 431 AM CDT Fri Jun 30 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 431 AM CDT Fri Jun 30 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected again today. The stronger storms will produce frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A daily chance of mainly afternoon scattered showers and thunderstorms will remain in the forecast through next week. The stronger storms will produce frequent lightning and torrential downpours. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>635-650-655-670-675-011200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 431 AM CDT Fri Jun 30 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 30, 1:15 PM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
115 PM CDT FRI JUN 30 2017
ALZ060-301900-
Covington AL-
115 PM CDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN COVINGTON COUNTY UNTIL 200 PM CDT...
At 114 PM CDT, the strong thunderstorm was located near Lockhart, or
7 miles northwest of Florala, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Opp, Florala and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8627 3100 8654 3115 8653 3134 8620
3100 8619
TIME...MOT...LOC 1814Z 245DEG 28KT 3110 8640Special weather statement, Jun 30, 3:21 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
321 PM CDT FRI JUN 30 2017
ALZ053-055-059-261-262-302045-
Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL-Mobile Inland AL-
321 PM CDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN...
SOUTH CENTRAL CLARKE AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 345 PM
CDT...
At 320 PM CDT, the strong thunderstorm was located over Mount Vernon,
or 12 miles north of Creola, moving northeast at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
McCullough, Mount Vernon and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3110 8810 3114 8803 3114 8802 3117 8799
3116 8797 3116 8794 3120 8795 3141 8763
3119 8746 3095 8798
TIME...MOT...LOC 2020Z 237DEG 27KT 3107 8797
05/RRSpecial weather statement, Jun 30, 3:30 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
330 PM CDT FRI JUN 30 2017
ALZ053-055-302100-
Clarke AL-Monroe AL-
330 PM CDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MONROE AND NORTHEASTERN CLARKE COUNTIES UNTIL 400 PM
CDT...
At 330 PM CDT, the strong thunderstorm was located 8 miles southeast
of Whatley, or 14 miles southeast of Grove Hill, moving northeast at
25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3183 8739 3164 8717 3137 8771 3170 8772
3183 8767
TIME...MOT...LOC 2030Z 236DEG 20KT 3157 8760
05/RRSpecial weather statement, Jun 30, 5:18 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Mobile AL 518 PM CDT FRI JUN 30 2017 MSZ075-076-302300- Perry MS-Greene MS- 518 PM CDT FRI JUN 30 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHERN PERRY AND NORTHWESTERN GREENE COUNTIES UNTIL 600 PM CDT... At 518 PM CDT, the strong thunderstorm was located near New Augusta, or 7 miles southwest of Richton, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Richton and New Augusta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3133 8914 3144 8866 3119 8862 3120 8914 TIME...MOT...LOC 2218Z 259DEG 28KT 3127 8902
Special weather statement, Jun 30, 5:25 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
525 PM CDT FRI JUN 30 2017
ALZ051>053-MSZ067-302330-
Clarke AL-Choctaw AL-Washington AL-Wayne MS-
525 PM CDT FRI JUN 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN CHOCTAW...NORTHERN WASHINGTON...NORTHWESTERN
CLARKE AND EASTERN WAYNE COUNTIES UNTIL 630 PM CDT...
At 524 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles south of Crandall to 8 miles southwest of
Silas to near Buckatunna,and moving east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jackson, Waynesboro, Thomasville, Grove Hill, Saint Stephens, Leroy,
Millry, Buckatunna, Silas, Coffeeville, Fulton, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3202 8812 3199 8810 3201 8809 3199 8807
3199 8776 3179 8767 3150 8787 3146 8868
3185 8864 3189 8848 3196 8847 3204 8811
TIME...MOT...LOC 2224Z 262DEG 32KT 3188 8854 3170 8846 3153 8858Special weather statement, Jun 30, 5:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
539 PM CDT FRI JUN 30 2017
ALZ056-057-060-302315-
Conecuh AL-Butler AL-Covington AL-
539 PM CDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER...SOUTHEASTERN CONECUH AND WESTERN COVINGTON
COUNTIES UNTIL 615 PM CDT...
At 539 PM CDT, the strong thunderstorm was located near I65 And US
84, or near Evergreen, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Evergreen and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3143 8663 3126 8695 3126 8698 3139 8711
3164 8683
TIME...MOT...LOC 2239Z 230DEG 14KT 3137 8698The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:21 PM CDT | Special Weather Statement | MOB | Conecuh, Covington | 39 min |
| Jun 29, 8:09 PM CDT | Special Weather Statement | MOB | Covington, Crenshaw | 66 min |
| Jun 29, 11:08 PM CDT | Special Marine Warning | MOB | 37 min | |
| Jun 29, 11:32 PM CDT | Tornado Warning | MOB | Mobile | 28 min |
| Jun 30, 12:03 AM CDT | Special Weather Statement | MOB | Mobile | 57 min |
| Jun 30, 12:45 AM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Jun 30, 5:28 AM CDT | River Flood Warning | MOB | Covington, Escambia | 35 hr |
| Jun 30, 1:15 PM CDT | Special Weather Statement | MOB | Covington | 45 min |
| Jun 30, 3:21 PM CDT | Special Weather Statement | MOB | Washington | 24 min |
| Jun 30, 3:30 PM CDT | Special Weather Statement | MOB | Monroe | 30 min |
| Jun 30, 5:25 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke | 65 min |
| Jun 30, 6:30 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 2 hr |
| Jun 30, 12:11 AM CDT | Flash Flood Warning | MOB | Santa Rosa | 6 hr |
| Jun 30, 12:32 AM CDT | Special Weather Statement | MOB | Santa Rosa | 58 min |
| Jun 30, 1:17 AM CDT | Flash Flood Warning | MOB | Okaloosa | 5 hr |
| Jun 30, 3:47 AM CDT | Flash Flood Warning | MOB | Santa Rosa | 2 hr |
| Jun 30, 6:06 AM CDT | Areal Flood Warning | MOB | Okaloosa, Santa Rosa | 12 hr |
| Jun 30, 9:02 AM CDT | River Flood Warning | MOB | Okaloosa | 58 hr |
| Jun 30, 5:18 PM CDT | Special Weather Statement | MOB | Greene | 42 min |
| Jun 30, 6:41 PM CDT | Areal Flood Advisory | MOB | Greene, Perry | 2 hr |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.